Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 30, 2006, 9:24 AM CST for Hall County, Nebraska. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 9:24 AM CST (15:24 UTC)
- Expired
- Mar 30, 2006, 9:37 AM CST
- In force
- 13 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Hall County, NE
The radar
The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 9:40 AM CST | HAIL 0.75 | Cairo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 301524 SVRGID NEC079-301600- /O.NEW.KGID.SV.W.0013.060330T1524Z-060330T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 924 AM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1000 AM CST * AT 921 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF CAIRO...OR ABOUT 19 MILES SOUTHWEST OF GRAND ISLAND...MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAIRO AT 940 AM CST... PEOPLE IN NORTHWESTERN HALL COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS. LAT...LON 4084 9872 4074 9871 4104 9843 4104 9869 $$ MAM
1 follow-up statement
000 WWUS53 KGID 301537 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 936 AM CST THU MAR 30 2006 NEC079-301546- /O.CAN.KGID.SV.W.0013.000000T0000Z-060330T1600Z/ HALL NE- 936 AM CST THU MAR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALL COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. LAT...LON 4084 9872 4074 9871 4104 9843 4104 9869 $$ MAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:32 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 30, 3:32 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 332 AM CST THU MAR 30 2006 .DISCUSSION...SEVERAL FORECAST CONCERNS THIS MORNING...INCLUDING WINDY CONDITIONS THIS MORNING...THUNDERSTORMS TODAY AND MORE WIND THIS AFTERNOON AND EVENING. BEYOND TODAY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT. CURRENT ANALYSIS HAS SURFACE LOW IN SOUTHWEST NEBRASKA WITH DRY LINE DRAPED ACROSS SOUTHWEST NEBRASKA AND WESTERN NEBRASKA. RADAR HAS SOME CELLS DEVELOPING IN THE DEEPER MOISTURE JUST TO THE SOUTHWEST OF THE FORECAST AREA. THE SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA BY EARLY THIS AFTERNOON. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS THE STRONGEST UPPER LEVEL SUPPORT MOVES INTO THE AREA. AHEAD OF THE COLD FRONT THERE ARE VERY STRONG WINDS ALOFT. SURFACE WIND SPEEDS HAVE BEEN NEAR ADVISORY CRITERIA OCCASIONALLY DURING THE NIGHT. EXPECT THAT THE FAR SOUTHEAST PART OF THE FORECAST AREA WILL HAVE SOME WINDY CONDITIONS DURING THE MORNING. ONCE THE FRONT MOVES THROUGH THE WINDS WILL PICK UP AGAIN FROM THE NORTHWEST THIS AFTERNOON AND EVENING. WILL HAVE TO MONITOR THE WINDS DURING THIS TIME. EXPECT THAT THERE WILL BE ANOTHER BRIEF PERIOD WITH WINDS APPROACHING WIND ADVISORY CRITERIA. TONIGHT THIS SYSTEM MOVES RAPIDLY TO THE NORTHEAST BRINGING AND END TO THE THUNDERSTORMS. AS HIGH PRESSURE BUILDS IN AT THE SURFACE THE WINDS WILL ALSO DIMINISH. SURFACE HIGH PRESSURE AND AN UPPER RIDGE WILL ALLOW FOR MOSTLY SUNNY SKIES. THE NEXT SYSTEM MOVES THROUGH THE AREA SATURDAY WITH ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. MADE NO CHANGES TO SATURDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL NOON CST TODAY FOR KSZ007-KSZ018-KSZ019. && JCB
Hazardous weather outlook, Mar 30, 9:07 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 907 AM CST THU MAR 30 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 907 AM CST THU MAR 30 2006 ...SEVERE WEATHER EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES...ARE LIKELY TODAY ACROSS ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR THE FORECAST AREA...AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE EARLY AFTERNOON. THUNDERSTORMS WHICH DEVELOP TODAY...HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE...AS THEY RAPIDLY MOVE NORTH AND NORTHEAST AT SPEEDS UP TO 40 MPH. AGAIN...SEVERE WEATHER IS LIKELY TODAY...WITH TORNADOES POSSIBLE THROUGH THE AFTERNOON HOURS. THE RISK FOR SEVERE WEATHER SHOULD END BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY...AND AGAIN NEXT TUESDAY AND WEDNESDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME...BUT THE FORECAST WILL BE MONITORED AND UPDATED AS CONDITIONS WARRANT. ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 6 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Mar 30, 8:06 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 1 W ALTON 39.47N 98.97W
03/30/2006 E0.88 INCH OSBORNE KS CO-OP OBSERVER
DIME TO NICKEL SIZE HAIL. STILL IN DRIFTS AT 630 AM.
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:51 AM CST | Severe Thunderstorm Warning | GID | Nuckolls | 39 min |
| Mar 30, 10:26 AM CST | Severe Thunderstorm Warning | GID | Buffalo | 27 min |
| Mar 30, 11:46 AM CST | Severe Thunderstorm Warning | GID | Kearney | 36 min |
| Mar 30, 12:25 PM CST | Severe Thunderstorm Warning | GID | Hall | 35 min |
| Mar 30, 12:26 PM CST | Severe Thunderstorm Warning | GID | Adams | 39 min |
| Mar 30, 1:01 PM CST | Severe Thunderstorm Warning | GID | Hall | 19 min |
| Mar 30, 1:11 PM CST | Severe Thunderstorm Warning | GID | Nance | 35 min |
| Mar 30, 1:42 PM CST | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 48 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | GID | Franklin, Webster | 59 min |
| Mar 30, 3:41 PM CST | Severe Thunderstorm Warning | GID | Adams | 29 min |
| Mar 30, 3:55 PM CST | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.